Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 150, NWS Tulsa, OK

April 6, 2006Haskell County, Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 10:38 AM CDT for Haskell County, Latimer County, Oklahoma. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 10:38 AM CDT (15:38 UTC)
Expired
Apr 6, 2006, 11:30 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 11:02 AM CDTHAIL 1Kinta, OK
Apr 6, 11:22 AM CDTHAIL 1Mccurtain, OKHAIL COVERING GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061537
SVRTSA
OKC061-077-061630-
/O.NEW.KTSA.SV.W.0150.060406T1538Z-060406T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1130 AM CDT

* AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF WILBURTON...
  MOVING NORTHEAST AT 60 MPH.

.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON...
  KINTA...RED OAK...LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN AND
  KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491

$$
2 follow-up statements
000 
WWUS54 KTSA 061559
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT THU APR 6 2006

OKC061-077-061630-
/O.CON.KTSA.SV.W.0150.000000T0000Z-060406T1630Z/
HASKELL OK-LATIMER OK-
1059 AM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR LATIMER AND HASKELL COUNTIES...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KINTA...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RED OAK...
LEQUIRE...STIGLER...MC CURTAIN...MCCURTAIN...KANIMA AND KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491

$$
000 
WWUS54 KTSA 061631
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 AM CDT THU APR 6 2006

OKC061-077-061642-
/O.EXP.KTSA.SV.W.0150.000000T0000Z-060406T1630Z/
HASKELL OK-LATIMER OK-
1132 AM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR LATIMER AND HASKELL COUNTIES
EXPIRES AT 1130 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3511 9545 3485 9548 3493 9493 3542 9491

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:55 AM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, Apr 6, 2:55 AM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU APR 6 2006

.DISCUSSION...
BUSY DAY SHAPING UP FOR THE FORECAST AREA...WITH A SIGNIFICANT
SEVERE WEATHER EVENT TO UNFOLD LATER THIS AFTERNOON.

EARLY MORNING WV IMAGERY SHOWS COMPLEX UPPER LOW OVER THE WRN
U.S...WITH PRIMARY CIRCULATION ACROSS SRN ID AND AN ADDITIONAL SPIN
FARTHER S OVER AZ. SFC LOW ANALYZED OVER WRN NE...WITH DRYLINE
ARCING SE INTO CNTRL KS THEN SW INTO THE TX PANHANDLE. FORECAST AREA
IS UNDER ABUNDANT MID/HIGH LEVEL MOISTURE...WITH A FEW SHOWERS NOTED
ALONG THE RED RIVER.

INITIAL CONVECTION SHOULD FIRE WELL NORTHEAST OF THE AREA BY
EARLY/MID AFTERNOON...CLOSEST TO THE WARM FRONT. SOUTHERN STREAM
UPPER CIRCULATION WILL KICK INTO WRN KS THIS AFTERNOON...WITH COLD
FRONT/DRYLINE COMBINATION SURGING EASTWARD INTO PARTS OF ERN OK BY
MID-AFTERNOON. THERMAL CAP SHOULD HOLD CONVECTION IN CHECK FOR MUCH
OF TODAY...WITH DRYLINE CONVECTION FIRING MAINLY ALONG AND EAST OF
HIGHWAY 75 SOMETIME BETWEEN 21Z-00Z. FORECAST SOUNDINGS SHOW LATE
AFTERNOON CAPES AROUND 2000 J/KG WITH 80-90KT SWLY 500MB JET AND SLY
50KT 850 MB FLOW...SO EXPECT STORMS TO RAPIDLY BECOME SEVERE AND
QUICKLY PUSH INTO WRN AR. DISCRETE SUPERCELLS ARE POSSIBLE...WITH
TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER
THREAT SHOULD END OVER WRN AR BY MIDNIGHT.

AFTER A LOOK AT THE FORECAST SOUNDINGS AND CONSIDERING THE VERY MILD
START TO THE DAY...HAVE DECIDED TO GO SEVERE DEGREES ABOVE GUIDANCE
FOR HIGHS. DESPITE IN THE INCREASE IN LOW-LEVEL MOISTURE...RED FLAG
CRITERIA WILL BE MET FOR MUCH OF ERN OK AND WILL ISSUE A RED FLAG
WARNING THROUGH THE EARLY EVENING. WILL ALSO GO WITH A WIND ADVISORY
FOR MUCH OF NE OK...WITH OCCASIONAL GUSTS OVER 40 MPH POSSIBLE THIS
AFTERNOON.

MID-LEVEL CIRCULATIONS SHOULD CONGEAL INTO A PRIMARY CIRCULATION BY
FRIDAY...WITH SYSTEM DIPPING INTO NE OK LATE FRIDAY AFTERNOON. LOW
CHANCE POPS LOOK GOOD INTO FRIDAY EVENING FOR INSTABILITY SHOWERS
AND POSSIBLY A RUMBLE OF THUNDER.

SURFACE RIDGE SETTLES INTO THE AREA FOR THE WEEKEND...WITH
PLEASANTLY COOL TEMPS EXPECTED FOR SATURDAY AND A GRADUAL WARMUP FOR
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  53  74  43 /  30  10  30  20
FSM   84  53  81  47 /  50  30  20  20
MLC   84  52  78  41 /  30  10  10  10
BVO   84  45  73  41 /  30  10  30  20
FYV   80  50  74  38 /  50  40  30  20
BYV   79  52  74  39 /  50  70  30  20
MKO   79  50  77  42 /  30  20  20  20
MIO   83  49  75  39 /  50  20  30  20
F10   81  52  75  41 /  30  10  20  10
HHW   84  53  79  46 /  40  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ064-OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Apr 6, 5:04 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU APR 6 2006

...TORNADOES...LARGE HAIL...AND DAMAGING WINDS POSSIBLE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALONG AND EAST OF HIGHWAY 75.
	ONSET...AFTER 3 PM.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...NORTH OF JAY OKLAHOMA TO OKFUSKEE OKLAHOMA LINE.
	ONSET...NOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...NOON.

	AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS WITH A
DIMINISHING TREND BY AFTERNOON.  THE PRIMARY RISK OF SEVERE WEATHER WILL
BE WITH THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON.

SEVERE THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE THIS AFTERNOON...WITH
A RISK OF TORNADOES...HAIL LARGER THAN QUARTERS...AND WINDS IN EXCESS OF
70 MPH.  INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER 3 PM...WITH
INCREASING TORNADIC POTENTIAL BY LATE AFTERNOON INTO EARLY EVENING.
LOCATIONS ACROSS NORTHWEST AND WEST CENTRAL ARKANSAS WILL LIKELY BE AFFECTED
BY THESE SEVERE THUNDERSTORMS DURING THE PEAK TORNADIC POTENTIAL...THUS
THERE IS A SIGNIFICANT RISK OF TORNADO WARNINGS BEING ISSUED FOR LOCATIONS
SUCH AS FAYETTEVILLE...BENTONVILLE...FORT SMITH...OZARK...HUNTSVILLE...AND
EUREKA SPRINGS.

STORM SPOTTERS SHOULD PLAN FOR STORM MOTIONS IN EXCESS OF 40 MPH...AND
WIND FIELDS STRONGLY SUPPORT TORNADIC POTENTIAL FOR ANY STORM WHICH
SLOWS AND TRAVELS MORE EASTWARD.  BE ALERT AND EXERCISE CAUTION TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR EASTERN
OKLAHOMA...AND NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 10:28 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT THU APR 6 2006

OKZ073>075-061615-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1028 AM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL...PITTSBURG AND LATIMER

AT 1028 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHEAST OF ALDERSON...MOVING NORTHEAST AT 55 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...KEOTA...KANIMA...
WILBURTON...GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON...KREBS AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:31 AM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more18 hr
Apr 6, 3:31 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more18 hr
Apr 6, 11:22 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Apr 6, 3:44 PM CDTTornado WarningTSAOsage46 min
Apr 6, 3:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTSACreek52 min
Apr 6, 4:30 PM CDTTornado WarningTSAOsage, Washington30 min
Apr 6, 4:55 PM CDTTornado WarningTSAOsage, Washington35 min
Apr 6, 5:21 PM CDTTornado WarningTSAOsage, Washington24 min
Apr 6, 5:31 PM CDTTornado WarningTSATulsa29 min
Apr 6, 5:46 PM CDTTornado WarningTSANowata, Rogers, Washington44 min
Apr 6, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Tulsa, Wagoner49 min
Apr 6, 6:03 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner42 min
Apr 6, 6:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee65 min
Apr 6, 6:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 6, 6:35 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers40 min
Apr 6, 6:49 PM CDTTornado WarningTSAMayes26 min
Apr 6, 6:53 PM CDTTornado WarningTSAPittsburg37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.